Home | News | Find a Doctor | Ask a Question | Free

I just tried Niacin


#1

I read recently on this very forum about a couple vitamins that are for hair health, one being Niacin, another being Inositol.

So I took 250mg of Niacin (one tablet) and immediately my face started turning red and getting very warm. Then my back started getting red, and then my legs started getting red. I didnt know then that it was Niacin responsible and thought that one of my other supplements was having a reaction with one of these other two I tried for the first time.

I ended up calling my doctors office, who got ahold of the doctor on duty. As soon as I said “niacin” he knew immediately. He told me some patients of his cannot handle this and that aspirin helps negate its side effects (of course all I have is Tylenol) He says he uses this to raise some peoples blood pressure. It sure raised mine. I say be careful if trying this, it will surely increase your bloodflow, but at the risk of feeling and looking like your on fire.


#2

» I read recently on this very forum about a couple vitamins that are for
» hair health, one being Niacin, another being Inositol.
»
» So I took 250mg of Niacin (one tablet) and immediately my face started
» turning red and getting very warm. Then my back started getting red, and
» then my legs started getting red. I didnt know then that it was Niacin
» responsible and thought that one of my other supplements was having a
» reaction with one of these other two I tried for the first time.
»
» I ended up calling my doctors office, who got ahold of the doctor on duty.
» As soon as I said “niacin” he knew immediately. He told me some patients of
» his cannot handle this and that aspirin helps negate its side effects (of
» course all I have is Tylenol) He says he uses this to raise some peoples
» blood pressure. It sure raised mine. I say be careful if trying this, it
» will surely increase your bloodflow, but at the risk of feeling and looking
» like your on fire.

that is way too much Niacin, Niacin is a vasodilator, and will flush your skin red and make you feel sick to your stomach
I take it timed released form no more than about 50mg to 100mg per day

I would not take a separate Niacin supplement, those tend to be way too strong
take it in a B complex combination, those amounts are always very acceptable


#3

» » I read recently on this very forum about a couple vitamins that are for
» » hair health, one being Niacin, another being Inositol.
» »
» » So I took 250mg of Niacin (one tablet) and immediately my face started
» » turning red and getting very warm. Then my back started getting red,
» and
» » then my legs started getting red. I didnt know then that it was Niacin
» » responsible and thought that one of my other supplements was having a
» » reaction with one of these other two I tried for the first time.
» »
» » I ended up calling my doctors office, who got ahold of the doctor on
» duty.
» » As soon as I said “niacin” he knew immediately. He told me some patients
» of
» » his cannot handle this and that aspirin helps negate its side effects
» (of
» » course all I have is Tylenol) He says he uses this to raise some
» peoples
» » blood pressure. It sure raised mine. I say be careful if trying this,
» it
» » will surely increase your bloodflow, but at the risk of feeling and
» looking
» » like your on fire.
»
» that is way too much Niacin, Niacin is a vasodilator, and will flush your
» skin red and make you feel sick to your stomach
» I take it timed released form no more than about 50mg to 100mg per day
»
» I would not take a separate Niacin supplement, those tend to be way too
» strong
» take it in a B complex combination, those amounts are always very
» acceptable

Time released formula should help with any flushing.
You could try drinking cold water alongside the supp or like hangin says take alongside a B complex or included in the complex.

Regards
Pete